Georgia, 2018

Tornadoes and Flash Flooding in Georgia, December 1 to 4, 2018

December 1 to 4, 2018 · NWS TAE · 28 events in 15 counties and zones

A significant flooding and severe weather event unfolded over the tri-state area during early December as showers and thunderstorms spread northward across the area for multiple days. The most noteworthy impact over the weekend was heavy precipitation.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$144,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A significant flooding and severe weather event unfolded over the tri-state area during early December as showers and thunderstorms spread northward across the area for multiple days. The most noteworthy impact over the weekend was heavy precipitation. Widespread rainfall totals reached 5-7 inches throughout the area with some localized heavier amounts near 10 inches. This resulted in flash flooding and river flooding across numerous counties. In addition, five tornadoes touched down, including one in southeast Alabama, two in southwest Georgia, one in the Florida panhandle, and one in the Florida big bend.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 1, 9:00 PM EST, 45 minutes earlier.

Area forecast discussion, Dec 1, 9:00 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
900 PM EST Sat Dec 1 2018

.UPDATE...

Tornado Watch #435 remains in effect for all but Dixie County
until 2 AM EST and the Flash Flood Watch remains in effect
through Sunday.

&&

.MARINE...

A Small Craft Advisory remains in effect for all of the coastal
waters through tonight. Southerly winds around 20 knots will gust
up to around 25 knots with seas ranging from 5 to 8 feet. Showers
and thunderstorms will persist over the waters into Sunday and
Sunday Night. Winds and seas higher near thunderstorms. Winds and
seas will gradually decrease Sunday and Sunday Night with a
return to more tranquil boating conditions on Monday.

&&

.PREV DISCUSSION [640 PM EST]...

.NEAR TERM [Through Tonight]...

Complex of storms in the Gulf of Mexico has lifted northward today
and onshore over the past few hours. Already saw strong rotation in
northern Bay County that was co-located with a CC signature. Better
instability is across the western portion of the CWA and this should
continue to increase over the next few hours. In addition, the whole
CWA has 35-40kts of low level shear. Focus for much of the remainder
of the afternoon into tonight should remain across the western half
of the CWA, mainly west of a line from the Tallahassee to Albany, in
areas where the better instability is located. East of there, the
threat is lower, but not non-existent. Main threats are damaging
winds and a few tornadoes. Tornado watch remains in effect through
this evening for the western portion of the CWA.

Hi-res models have not had a good handle in terms of the evolution
of the PoPs today and there are discrepancies between the CAMs on the
forecast for tonight with some showing a more active pattern and
others a little more sporadic with activity. Do expect activity to
continue overnight, but confidence in coverage is a little lower.
Enough though to go likely to definite PoPs in the forecast.

With the setup of the storms, training will be possible with the
storms, particularly across the Florida Panhandle into southeast
Alabama and southwest Georgia. While additional widespread rainfall
amounts are in the 2-3 inch range for much of those areas through
12z Sunday, isolated higher amounts will be possible that may lead
to flash flooding, thus the flash flood watch remains in effect and
this is another threat that will have to be watched closely.

.SHORT TERM [Sunday Through Monday Night]...

By 12z Sunday the cold front is forecast to be just west and
northwest of our CWA with the warm front well to our north. The
cold front should progress slowly eastward to a line roughly from
Albany swwd to Panama City by Sunday afternoon before it stalls
as it becomes aligned with the mid/upper flow. SPC continues to
show a Slight Risk for severe weather in the warm sector covering
most of our GA zones with a marginal risk across the remainder of
our FA. Forecast soundings from the GFS show MLCAPE values
increasing in the afternoon to 1000-2000 J/kg along with
unidirectional bulk shear (0-6 km) of 40-50+ kts. This will lead
to a threat for damaging straight line winds but a tornado or two
cannot be ruled out.

Another upper disturbance will eject eastward out of the Southern
Plains to the Tennessee Valley Sunday night/Monday which will
nudge the front eastward and through our area Monday night. A weak
wave is also forecast to develop on the front south of Mobile
Monday and lift northeast across the Florida Panhandle. This will
help to enhance convection and the potential for heavy rainfall
with deep layer moisture in place. For Sunday, while PoPs will be
high (60-70%), QPF amounts don't look overly impressive. However,
the Flash Flood Watch will likely remain in place with the
anticipation for more widespread heavy rains during the Sunday
night/Monday timeframe. As the front pushes through Monday night,
rain will be tapering off from west to east.

.LONG TERM [Tuesday Through Saturday]...

In the wake of the front, cooler and much drier conditions are
expected for Tuesday and should continue through the remainder of
the work week. Rain chances return on Saturday ahead of the next
cold front. Lows will drop into the lower to mid 30s Tuesday and
Wednesday nights with a light freeze possible in the normally
colder locations. Highs will only be in the lower to mid 50s
Wednesday moderating to the mid 60s to around 70 on Saturday.

.AVIATION...
[Through 00Z Monday]

IFR and LIFR will continue through Saturday morning with showers
and occasional thunderstorms. These will gradually taper off
Sunday afternoon. A gradual improvement to MVFR late Sunday.
Winds southerly around 10 knots through the period.

.FIRE WEATHER...

Widespread rainfall will preclude any fire weather concerns through
the period.

.HYDROLOGY...

A flash flood watch continues in effect for all but the southeast
Florida Big Bend and our easternmost GA zones. So far rainfall
amounts have generally been between 1 and 2 inches but additional
rainfall amounts of 3 to 5 inches are expected in the watch area
through Monday. East of the watch, 2 to 4 inches can be expected.
Flash flooding can be expected and river flooding as well with the
basins across the Florida panhandle having the highest risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   69  79  65  75  53 /  80  70  70  80  20
Panama City   70  76  64  72  52 /  70  70  80  80  20
Dothan        66  75  58  69  46 /  80  60  70  70  10
Albany        68  77  60  70  48 /  80  70  80  70  10
Valdosta      67  79  65  74  52 /  70  70  70  80  30
Cross City    69  80  66  76  59 /  50  60  50  80  40
Apalachicola  71  76  66  74  55 /  60  70  70  80  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Sunday evening for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
     Jackson-Leon-Liberty-North Walton-South Walton-Washington.

     High Rip Current Risk through Sunday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 7 AM EST /6 AM CST/ Sunday for Coastal
     Bay-Coastal Gulf-South Walton.

GA...Flash Flood Watch through Sunday evening for Baker-Brooks-
     Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-Lee-
     Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
     Worth.

AL...Flash Flood Watch through Sunday afternoon for Coffee-Dale-
     Geneva-Henry-Houston.

GM...Small Craft Advisory until 7 AM EST Sunday for Apalachee Bay or
     Coastal Waters From Keaton Beach to Ochlockonee River FL
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach FL out 20 NM-Coastal waters from
     Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
     from Mexico Beach to Okaloosa Walton County Line FL out 20
     NM-Waters from Suwannee River to Apalachicola FL from 20 to
     60 NM-Waters from Apalachicola to Mexico Beach FL from 20
     to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
     Line FL from 20 to 60 NM.

&&

UPDATE...LF
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...LF
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...Barry

In the hours before

Local storm report, Dec 1, 8:20 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
820 PM EST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       1 SW ATTAPULGUS         30.74N 84.50W
12/01/2018  M5.71 INCH       DECATUR            GA   MESONET

            MESONET STATION ATPG1, 1 SW ATTAPULGUS,
            MEASURED IN 6 HOURS.

&&

DVD
Local storm report, Dec 1, 8:50 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 PM EST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     FLASH FLOOD      4 NNW RICHTER CROSSROAD 30.90N 85.52W
12/01/2018                   JACKSON            FL   LAW ENFORCEMENT

            FHP REPORTS ROAD CLOSED DUE TO HIGH WATER AT
            DANFORD BAY ROAD AND HIGHWAY 77.

&&
Local storm report, Dec 1, 8:58 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
858 PM EST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     FLASH FLOOD      1 SSE SINK CREEK        30.61N 85.15W
12/01/2018                   JACKSON            FL   LAW ENFORCEMENT

            FHP REPORTS WATER OVER THE ROAD NEAR THE
            INTERSECTION OF BIGBONE LANE AND HIGHWAY 71.

&&
Local storm report, Dec 1, 9:08 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
908 PM EST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HEAVY RAIN       DONALDSONVILLE A/P      31.01N 84.88W
12/01/2018  M3.44 INCH       SEMINOLE           GA   AWOS

            DONALSONVILLE AIRPORT MEASURED 3.44 INCHES
            OF RAIN IN 2 HOURS.

&&
Local storm report, Dec 1, 9:17 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
917 PM EST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      1 ESE MARIANNA          30.77N 85.23W
12/01/2018                   JACKSON            FL   PUBLIC

            PUBLIC REPORTS CALEDONIA STREET IS FLOODED
            IN MARIANNA WITH FLOATING HURRICANE DEBRIS.
            REPORT VIA SOCIAL MEDIA.

&&
Special weather statement, Dec 1, 9:22 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
822 PM CST SAT DEC 1 2018

ALZ068-FLZ007-009-020245-
Geneva AL-Holmes FL-North Walton FL-
822 PM CST SAT DEC 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
WALTON AND NORTHWESTERN HOLMES COUNTIES UNTIL 845 PM CST...

At 821 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles south of Florala, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Samson, Paxton, Gordon, Hacoda, Pond Creek, Cluster Springs, Fox
Hill, Gaskin, Sand Hill, Sellersville, Lytle, Darlington, Marl, Logan
Field Municipal A/P, Sweetgum Head, Royals Crossroads, Lakewood,
Vaughanville, Ganer and Flowersville.

A Tornado Watch remains in effect until 100 AM CST for southeastern
Alabama...and the Panhandle of Florida.

LAT...LON 3093 8639 3099 8629 3099 8619 3106 8619
      3116 8603 3099 8587 3074 8639
TIME...MOT...LOC 0221Z 235DEG 26KT 3089 8628

The radar

The Tallahassee radar (KTLH), 59 km away, was scanning. The volume nearest the first event began at 02:46 UTC.

Open the radar archive at this moment

Event by event

12 flash flood, 8 thunderstorm wind, 5 flood, 2 tornado, 1 funnel cloud. Local standard time, as filed.

Flash Flood, Decatur

When
December 1, 9:45 PM EST to 11:15 PM EST
Where
Decatur County, 2.94 mi SE of Bethany to 1.94 mi N of Attapulgus
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
30.818, -84.697

Several roads were reported to be flooded in Decatur county.

Flash Flood, Grady

When
December 1, 9:45 PM EST to 11:15 PM EST
Where
Grady County, 1.49 mi WNW of Pine Park to 1.09 mi S of Whigham
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
30.857, -84.124

Several roads were reported to be flooded in Grady county.

Thunderstorm Wind, Dougherty

When
December 2, 2:05 AM EST
Where
Dougherty County, Albany
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
31.570, -84.170

Power lines were blown down in the Albany area with around 2000 customers out at the peak.

Thunderstorm Wind, Worth

When
December 2, 2:42 AM EST
Where
Worth County, 4.48 mi SE of Doles
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.660, -83.820

Trees were snapped north of Medders Road.

Tornado, Worth

When
December 2, 2:45 AM EST to 2:49 AM EST
Where
Worth County, 4.8 mi SE of Doles to 5.07 mi SE of Doles
Rating
EF1
Path length
1.48 mi
Path width
350 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
31.645, -83.831

A tornado touched down just south of Hobby Hill Rd and moved northeast across Medders Rd and Hilltop Rd before dissipating at Highway 33. The storm caused minor damage to a couple of manufactured homes and more significant damage to outbuildings. EF1 level damage to several stands of pine trees was noted with maximum winds estimated at 105 mph.

Thunderstorm Wind, Early

When
December 2, 4:05 AM EST
Where
Early County, 2.16 mi NNW of Rowena
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.410, -84.720

A tree was blown down south of Arlington.

Thunderstorm Wind, Worth

When
December 2, 5:15 AM EST
Where
Worth County, Doles
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.700, -83.880

A couple of trees were blown down.

Flash Flood, Dougherty

When
December 2, 5:30 AM EST to 7:15 AM EST
Where
Dougherty County, 3.29 mi N of Albany to 4.17 mi WNW of Turner City
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
31.617, -84.162

At least 28 separate areas on roadways were experiencing flooding across Albany.

Flash Flood, Lee

When
December 2, 5:30 AM EST to 7:15 AM EST
Where
Lee County, 0.69 mi S of Oakland to 2.4 mi SW of Neyami
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
31.660, -84.250

Multiple roads were flooded and closed across the county with approximately 20-30 homes with water in them.

Flash Flood, Lee

When
December 2, 5:30 AM EST to 7:15 AM EST
Where
Lee County, 0.43 mi SE of Leesburg to 0.42 mi SE of Leesburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.725, -84.166

Flash flooding along Ducker Court affected structures.

Flash Flood, Lee

When
December 2, 5:30 AM EST to 7:15 AM EST
Where
Lee County, 2.23 mi ESE of Forrester to 0.89 mi SW of Mossy Dell
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.627, -84.135

Flash flooding affected structures on Lovers Lane Road.

Flash Flood, Lee

When
December 2, 5:30 AM EST to 7:15 AM EST
Where
Lee County, 1.17 mi W of Starksville to 0.82 mi WSW of Starksville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.770, -84.160

Flash flooding affected structures on Lumpkin Road.

Flash Flood, Lee

When
December 2, 5:30 AM EST to 7:15 AM EST
Where
Lee County, 0.59 mi W of Forrester to 0.75 mi W of Forrester
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.640, -84.180

Flash flooding on Pelham Drive affected structures.

Flash Flood, Lee

When
December 2, 5:30 AM EST to 7:15 AM EST
Where
Lee County, 2.15 mi SSW of Armena to 2.54 mi S of Armena
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.640, -84.290

Flash flooding occurred on Ivey Green Trail and affected structures.

Flash Flood, Lee

When
December 2, 5:30 AM EST to 7:15 AM EST
Where
Lee County, 0.59 mi W of Leesburg to 0.61 mi WNW of Leesburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.730, -84.180

Flash flooding was reported on Kinchafoonee Drive with structures affected.

Flash Flood, Lee

When
December 2, 5:30 AM EST to 7:15 AM EST
Where
Lee County, 1.35 mi NNE of Leesburg to 1.28 mi NE of Leesburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.746, -84.157

Flash flooding was reported on Magnolia Street with structures affected.

Flood, Calhoun

When
December 2, 5:30 AM EST to 12:30 PM EST
Where
Calhoun County, Morgan to Edison
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.530, -84.590

There were a few reports of water over the roadways in Calhoun county.

Flood, Ben Hill

When
December 2, 6:39 AM EST to 9:00 AM EST
Where
Ben Hill County, 0.59 mi E of Fitzgerald Cotton Mill to 0.63 mi E of Fitzgerald Cotton Mill
Cause
Heavy Rain
Reported by
Public
Coordinates
31.690, -83.250

Flooding was reported in a parking lot in the Fitzgerald area.

Thunderstorm Wind, Seminole

When
December 2, 8:35 AM EST
Where
Seminole County, Little Hope
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.010, -84.910

A tree was blown down around Little Hope.

Funnel Cloud, Colquitt

When
December 2, 9:12 AM EST
Where
Colquitt County, 4.1 mi WNW of Crosland
Reported by
Law Enforcement
Coordinates
31.330, -83.700

An officer reported a funnel cloud in the northern part of Colquitt county.

Thunderstorm Wind, Mitchell

When
December 2, 9:20 AM EST
Where
Mitchell County, 2.38 mi NNE of Baconton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
31.400, -84.140

Mitchell EMC reported downed power lines and some local road flooding.

Tornado, Tift

When
December 2, 9:22 AM EST to 9:28 AM EST
Where
Tift County, 1.68 mi W of Omega to 1.43 mi NNW of Omega
Rating
EF0
Path length
1.86 mi
Path width
600 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
31.339, -83.618

A tornado touched down near Ty Ty Sparks Rd north of US 319 and traveled northeast across Flat Ford Rd and Keith-Fletcher Rd. The tornado lifted just after crossing Ty Ty Omega Rd. Damage was primarily confined to irrigation systems and trees. A substation sustained some damage as well. The tornado is rated EF0 with estimated maximum winds of 85 mph.

Thunderstorm Wind, Tift

When
December 2, 9:27 AM EST
Where
Tift County, Omega
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.340, -83.590

Trees were blown down near Highway 319 and Ty Ty Omega Road.

Flood, Tift

When
December 2, 9:30 AM EST to 12:30 PM EST
Where
Tift County, 0.26 mi E of Phillipsburg to 0.57 mi WNW of Tifton
Cause
Heavy Rain
Reported by
Public
Coordinates
31.429, -83.516

Flooding impacted some garages in the Tifton area.

Thunderstorm Wind, Worth

When
December 2, 9:40 AM EST
Where
Worth County, 0.77 mi N of Powelltown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.411, -83.780

A light pole blew down on Meadows Road and damaged a car.

Flood, Turner

When
December 2, 1:30 PM EST
Where
Turner County, 0.91 mi SE of Dakota to 0.71 mi NNW of Worth
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.760, -83.680

Water from a nearby creek affected a home with flooding.

Flash Flood, Lowndes

When
December 3, 1:30 AM EST to 5:30 AM EST
Where
Lowndes County, 0.59 mi W of Kinderlou to 1.66 mi SW of Naylor
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
30.800, -83.370

Flooding was reported across several dirt roads throughout Lowndes county.

Flood, Baker

When
December 4, 3:30 PM EST to 9:30 PM EST
Where
Baker County, 0.65 mi ENE of Patmos to 0.24 mi WNW of Milford
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.375, -84.551

Flooding was reported on Milford Road due to the Ichawaynochaway Creek.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2018Every state in 2018This day in weather historyThe tornado archive for Georgia, 2018Warnings in Georgia, December 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 788607, 788608, 791985, 791987, 788349, 791988, 791989, 788609, 788610, 788611, 788612, 788614, 791990, 791991, 791992, 791993, 791994, 792044, 792045, 792046, 792047, 788350, 792049, 792051, 792053, 792054, 792056, 792058.